Hail, Madison
- When
- April 10, 10:32 AM CST
- Where
- Madison County, Fosterburg
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.967, -90.067
Storm spotters reported 3/4 to 1 inch hail in Fosterburg.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 10, 2:45 AM CST, 7 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 AM CDT TUE APR 10 2001 08Z MSAS DATA IND FNTL BDRY EXTDG FM W CNTRL MO EWD TO JUST N OF STL. BDRY HAS MADE SLGT PROGRESS SWD IN WAKE OF SFC WAVE IN IL ATTM. CONVECTION WHICH HAS FIRED UP ALG IT SINCE THIS EVNG IS GENERALLY ALG AND JUST N OF THIS BDRY AND HAS RMND SO THRU THIS PAST NITE. CONVECTION OVR SERN KS/WRN MO RCVG HELP FM LLVL JET OVR SRN PLNS AND THIS JET SHOWING SUM SIGNS OF VRG MORE TO THE SW INTO MO. FCST PROB FOR THE MRNG PACKAGE IS PCPN CHCS AND TEMPS. 00Z MODELS IN FAIR AGRMT...THOUGH THERE ARE DIFFS IN PRECISE HANDLING OF UPR SYS...OVERALL TRACK FM ERN MO/SWRN IL PERSPECTIVE GENERALLY HAS SAME RESULTS FM MODEL TO MODEL. UPR LOW OVR SRN CA WL TRACK THRU SRN ROCKIES INTO FAR WRN KS BY LATE TNGT AND THEN INTO FAR SERN SODAK BY ERL WED EVNG. STG SCNDRY S/W WL ROTATE IN BHND EJECTING UPR LOW INTO CO BY THU AND MAY PLAY WX-MAKING ROLE LATE WK. ON SFC FEATURES...MODELS KP SFC BDRY NRLY STNRY THRU MIDDAY AND THEN AS UPR WAVELENGTH SHORTENS AND AMPLITUDES STPN...RESULT WL BE FNT MAKING NWD PROGRESS BY LATE AFTN. STG LOW WL THEN TRACK FM WRN KS INTO FAR WRN IA ON WED WITH OCCLD FNT MOVG THRU FA. YET ANOTR FNTRL BDRY SETTING UP ACRS SRN MO AHD OF NXT SYS LATE THU. FOR TDA...LLVL JET OVR SRN PLNS HAS BEEN VRG SLGTLY PAST COUPLE HRS...AND IF TYPICAL DIURNAL TRENDS HOLD TRUE...WL CONT THIS TREND INTO MRNG HRS. THIS WL FOCUS NEW CONVECTION ALG FNTL BDRY FURTHER E INTO MO AND WITH NEWD MOVMT OF CELLS...CONT RAFL INTO FA. WL HAVE HIGH POPS...ESP FOR MRNG HRS FOR MOST OF FA SAVE THE S AND FAR E. TRAINING OF CELLS WL JUSTIFY CONT OF FFA FM PREV SHIFT. WL THEN XPCT BREAK IN PCPN BY LATE MRNG...AND THIS PROB WL LAST TIL LATE AFTN BEFORE NEW CONVECTION WL FIRE ALG NWD MOVG BDRY. PCPN AND PRESENCE OF LOW CLDS JUST TO N OF FNTL BDRY WL KP TEMPS IN CHECK FOR N AND W ZONES THRU MRNG...BUT SHUD SEE APPRECIABLE RECOVERY IN AFTN. FOR TNGT...LOOK FOR ONGOING CONVECTION PRIMARILY FOR NRN ZONES...AND FOR NEW CONVECTION TO FIRE ON NOSE OF 60KT LLVL JET TWDS CNTRL/N CNTRL MO. INCR SLY FLO WL KP TEMPS UNSEASONABLY WRM. ON WED...POWERFUL DYNAMICAL SYS WL PASS TO THE N AND W...BUT NOT W/O CREATING A LOT OF WND ACRS FA. SETUP GOOD FOR WND ADVISORY...BUT STILL A COUPLE MODEL RUNS TO GET BETTER HANDLE ON SITN. OCCLDD FNT WL PROVIDE BDRY FOR TSTMS IN STG UNIDIRECTIONAL SHEAR ENV. THINK PCPN WL BE MORE OF A ONE-SHOT NARROW BAND THIS PD HOWEVER WITH MOIST SLOLY SLIPPING AWAY. .STL...FFA THIS MRNG GENERALLY ALG AND N OF I-70 TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
653 AM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 AM CARLINVILLE IL 0.75 INCH HAIL
04/10/01 MACOUPIN REPORTED BY MACOUPIN
COUNTY EMERGENCY
MANAGEMENT AGENCY.ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND CONTINUING THROUGH TONIGHT ACROSS ALL OF CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. EXISTING AREAS OF THUNDERSTORMS EARLY THIS MORNING WILL GRADUALLY DIMINISH AND/OR DISSIPATE HEADING INTO LATE MORNING. THE PRESENCE OF A FRONTAL BOUNDARY NEAR THE I-70 CORRIDOR AND A VERY MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE ANOTHER OUTBREAK OF THUNDERSTORMS THIS AFTERNOON. MOST OF THE THUNDERSTORM ACTIVITY WILL BE NORTH OF A LINE FROM JEFFERSON CITY TO ST LOUIS. THE FRONTAL BOUNDARY IS THEN EXPECTED TO BECOME A WARM FRONT AND MOVE SLOWLY NORTHWARD TONIGHT...TAKING THE CHANCE OF THUNDERSTORMS NORTH WITH IT. THE MAIN AREA FOR THUNDERSTORMS TONIGHT IS EXPECTED TO BE NORTH OF A LINE FROM JEFFERSON CITY TO ST LOUIS. THE PRIMARY SEVERE WEATHER THREAT FROM ANY OF THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR POSSIBLE SKYWARN ACTIVATION THIS AFTERNOON OR TONIGHT. THE NEXT UPDATE WILL BE ISSUED BY NOON. TES
The St Louis radar (KLSX), 61 km away, was scanning. The volume nearest the first event began at 16:34 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 3/4 to 1 inch hail in Fosterburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243930.